Alert archive / Mississippi / Special Weather Statements in 2013

Special Weather Statement, NWS Jackson, MS

August 21, 2013Scott County, Mississippi

NWS Jackson, MS issued this special weather statement at Aug 21, 2013, 12:13 PM CDT for Scott County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2013, 12:13 PM CDT (17:13 UTC)
Expired
Aug 21, 2013, 12:45 PM CDT
In force
32 min
Issued by
NWS Jackson, MS

County Scott County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 40 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 5.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2013-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1841 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2013-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1841 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
588 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

858 
WWUS84 KJAN 211713
SPSJAN
MSZ050-211745-
SCOTT MS-
1213 PM CDT WED AUG 21 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1213 PM CDT WED AUG 21 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER FORKVILLE AT 1214 PM CDT...MOVING NORTH AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHWESTERN SCOTT COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3237 8953 3238 8974 3261 8976 3262 8976
      3262 8975 3262 8973 3258 8972 3257 8950
TIME...MOT...LOC 1714Z 180DEG 5KT 3247 8963

$$

BK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 21, 10:53 AM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Aug 21, 10:53 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1053 AM CDT WED AUG 21 2013

.UPDATE...MOSTLY CLOUDY SKIES PREVAIL LATE THIS MORNING WITH
TEMPERATURES AROUND OR JUST ABOVE 80 DEGREES. SOME PATCHY FOG STILL
LINGERS FOR SOME LOCATIONS...BUT SHOULD BURN OFF LATER THIS MORNING.
EXPECT GOOD COVERAGE OF SHWRS/TSTMS TODAY...ESPECIALLY ACROSS THE
SOUTHERN AND CENTRAL CWA AS PWS IN EXCESS OF 2 INCHES AND DECENT
INSTABILITY EXISTS. SOME STRONG STORMS PRODUCING 30-40 MPH WIND
GUSTS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. THE CURRENT
FORECAST IS ON TRACK WITH ONLY MINOR ADJUSTMENTS MADE TO THE HOURLY
TEMPS AND DEWPTS TO ACCOUNT FOR THE LATEST TRENDS. /27/

&&

.AVIATION...LINGERING IFR CIG WL TREND VFR BY 16-17Z W/VFR CONDS
PREVAILING THRU THE AFTN AND INTO THE EVENING. SCATTERED SHRA/TSRA
WL DEVELOP THRU THE MORNING AND INTO THIS AFTN...W/VERY LITTLE OF
THIS ACTIVITY XPCTD UP IN THE DELTA/FAR NERN LA. SHRA/TSRA WL
DECREASE IN COVERAGE THRU THE EVENING LEAVING GENERALLY QUIET CONDS
OVRNGT. IFR CIG WL LIKELY DEVELOP ONCE AGAIN TOMORROW MORNING FOR
MOST SITES...ESPECIALLY ALONG AND S OF THE NATCHEZ TRACE. /BK/

&&

.PREV DISCUSSION... /ISSUED 340 AM CDT WED AUG 21 2013/

SHORT TERM...TODAY THROUGH THURSDAY NIGHT...AMPLE MOISTURE WILL
CONTINUE TO FLOW UP ACROSS THE FORECAST AREA THROUGH THE PERIOD.
THIS IN ADDITION TO THE CONTINUED PRESENCE OF A SLOW DEPARTING
MID/UPPER LEVEL TROUGH AND DAYTIME HEATING WILL RESULT IN A DECENT
COVERAGE OF CONVECTION ACROSS THE FORECAST AREA TODAY...ESPECIALLY
FOR LOCATIONS ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR.

ALTHOUGH SOME ACTIVITY IS POSSIBLE THIS MORNING...PARTICULARLY OVER
MY SOUTH...SHOWERS AND STORMS WILL AGAIN BE CONFINED TO THE
AFTERNOON AND EARLY EVENING HOURS.  SOME STORMS COULD LINGER INTO
THE TONIGHT PERIOD...BUT MOST WILL GRADUALLY DISSIPATE THROUGH THE
EVENING HOURS.  A FEW STORMS COULD PRODUCE SOME WIND GUSTS AROUND 30
MPH AND DUE TO THE BEFORE MENTIONED DEEP MOISTURE OVER THE
REGION...IN ADDITION TO THE EXPECTED SLOW MOVEMENT OF STORMS...SOME
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

HIGHS TODAY WILL RANGE FROM THE UPPER 80S IN EAST MISSISSIPPI TO THE
MID 90S ALONG AND WEST OF THE MISSISSIPPI RIVER.  OBVIOUSLY
CONVECTION AND ASSOCIATED CLOUD COVER COULD KEEP THESE FORECAST
READINGS A BIT LOWER IN AREAS WHERE OBSERVED.  LOWS TONIGHT WILL
FALL TO AROUND 70.

SHOWERS AND STORMS WILL BE A BIT MORE SCARCE ON THURSDAY.  AS THE
TROUGH DEPARTS...MID/UPPER LEVEL RIDGING WILL BUILD INTO THE
FORECAST AREA FROM THE WEST.  WHILE RAIN CHANCES LESSEN...
TEMPERATURES WILL INCREASE A BIT AS HIGHS THURSDAY AFTERNOON CLIMB
INTO THE LOW AND MIDDLE 90S.  LOWS THURSDAY NIGHT WILL AGAIN FALL
DOWN AROUND 70. /19/

LONG TERM...FRIDAY INTO THE MIDDLE OF NEXT WEEK...NOT TO MANY BIG
SURPRISES THIS GO ROUND IN THE LONG RANGE PORTION OF THE FORECAST AS
MODELS GENERALLY REMAIN IN GOOD AGREEMENT AND FAIRLY CONSISTENT FROM
RUN-TO-RUN.

FRIDAY THROUGH THE WEEKEND EXPECT A RATHER STOUT UPPER LEVEL
SUBTROPICAL RIDGE CENTER TO MIGRATE SLOWLY EAST FROM THE SOUTHERN
PLAINS TO THE MID MISSISSIPPI VALLEY. DURING THIS TIME THE SOUTHEAST
AND SOUTHERN PERIPHERY OF THE RIDGE WILL HAVE GRADUALLY INCREASING
SUBSIDENT IMPACT ON NORTHERN ZONES (ESPECIALLY UP IN THE ARKLAMISS
DELTA). THIS WILL RESULT IN RELATIVELY SMALL DIURNALLY-DRIVEN RAIN
CHANCES UP IN THE ARKLAMISS DELTA...TRANSITIONING TO DECENT CHANCES
OF PRECIP IN THE MAINLY THE AFTERNOON AND EARLY EVENING SOUTH OF
I-20. ACTUALLY SOME SUGGESTION OF LINGERING JET LEVEL TROUGH IN
SOUTHERN ZONES...COMBINED WITH HIGH MOISTURE (> 2 IN PW VALUES) AND
H850 CONVERGENCE...WHICH COULD RESULT IN LOCALLY HEAVY PRECIP
AMOUNTS THROUGH THIS PRESCRIBED PERIOD. DURING THIS TIME ANY
FLOODING PROBLEMS WILL BE EXTREMELY ISOLATED AND THUS NOT REALLY
WORTH MENTION IN THE HWO. FRIDAY THROUGH SUNDAY HEAT AND HUMIDITY
WILL BE LIKELY BE TEMPERED BY CLOUDS AND PRECIP TO LEVEL LESS THAN
MEXMOS EXPECTATIONS ALONG AND SOUTHEAST OF THE NATCHEZ TRACE
CORRIDOR...WHILE FURTHER NORTHWEST PEAK HEAT INDEX VALUES ASSOCIATED
WITH TEMPS WELL UP IN THE 90S COULD POSSIBLY REACH THE LOW 100S.

EARLY NEXT WEEK THE UPPER LEVEL RIDGE LOOKS TO REMAIN SOMEWHAT
STATIONARY...ALTHOUGH PERHAPS THE CENTER WILL DROP A LITTLE SOUTH
DOWN THE AXIS OF THE MISSISSIPPI RIVER VALLEY. THIS WILL PROMOTE
MORE WIDESPREAD SUBSIDENCE AND DIVERGENCE AT THE SURFACE AND THUS
LESS RAIN CHANCES IN ALL AREAS. MAIN CHANCES FOR AFTERNOON STORMS
THEN WILL BE OVER FAR SOUTHERN PORTIONS OF THE CWA.
FORTUNATELY...MODELS GENERALLY AGREE THAT LOW LEVEL FLOW VECTORS
EARLY NEXT WEEK WILL BE PREDOMINANTLY FROM THE SOUTHEAST OR
EAST...WHICH CLIMATOLOGICALLY DOES NOT PROMOTE A GREAT DEAL OF HEAT.
HOWEVER...LOCATIONS UP IN THE ARKLAMISS DELTA COULD STILL HOLD ONTO
HIGHS AT LEAST IN THE MID 90S.

IF THIS STAGNANT RIDGE DOES NOT BREAK LATER NEXT WEEK WE COULD BE
LOOKING AT A PROLONGED STRETCH OF BELOW AVERAGE RAINFALL AND A
POSSIBLE LATE-SEASON HEAT WAVE. HOWEVER...IT IS TOO EARLY TO HAVE A
GREAT DEAL OF CONFIDENCE WHETHER OR NOT THIS EVOLUTION WILL COME TO
PASS...SO STAY TUNED. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       91  71  93  70 /  45  33  24  17
MERIDIAN      91  70  92  70 /  54  39  29  24
VICKSBURG     92  69  94  68 /  33  28  21  13
HATTIESBURG   92  72  93  72 /  57  25  35  16
NATCHEZ       91  71  92  70 /  40  21  37  16
GREENVILLE    93  70  94  70 /  22  20  15  13
GREENWOOD     92  70  93  70 /  43  29  20  16

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

27/BK/19/BB
Hazardous weather outlook, Aug 21, 3:44 AM CDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
344 AM CDT WED AUG 21 2013

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
220845-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
344 AM CDT WED AUG 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

50

In the hours before

Special weather statement, Aug 21, 12:13 PM CDT, 0 minutes before
MSZ050-211745-
SCOTT MS-
1213 PM CDT WED AUG 21 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1213 PM CDT WED AUG 21 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER FORKVILLE AT 1214 PM CDT...MOVING NORTH AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHWESTERN SCOTT COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3237 8953 3238 8974 3261 8976 3262 8976
      3262 8975 3262 8973 3258 8972 3257 8950
TIME...MOT...LOC 1714Z 180DEG 5KT 3247 8963

BK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 7:11 PM CDTFlash Flood WarningJANLauderdale3 hr
Aug 20, 7:59 PM CDTSpecial Weather StatementJANScott31 min
Aug 20, 8:36 PM CDTFlash Flood WarningJANScott, Smith114 min
Aug 21, 12:50 PM CDTSpecial Weather StatementJANMadison30 min
Aug 21, 1:11 PM CDTSpecial Weather StatementJANLeake29 min
Aug 21, 1:14 PM CDTSpecial Weather StatementJANMadison31 min
Aug 21, 1:38 PM CDTSpecial Weather StatementJANLeake32 min
Aug 21, 4:55 PM CDTSpecial Weather StatementJANAdams30 min
Aug 21, 5:31 PM CDTSpecial Weather StatementJANLeflore29 min
Aug 21, 6:50 PM CDTSevere Thunderstorm WarningJANJones25 min
Aug 21, 4:05 PM CDTSpecial Weather StatementJANRichland30 min

Nearby

Special Weather Statements in Mississippi, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.